Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 5:16 PM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 18, 2012, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 85 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:12 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 3:12 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT WED JUL 18 2012 .SYNOPSIS... ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT. NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED ALONG I-80 AS OF 17Z. DETERMINISTIC MODELS SHOW MOST OF THE AREA RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT REMAINS THROUGH THE EVENING HOURS. VERTICAL WIND SHEAR REMAINS WEAK BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE PULSE STORMS. WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER 70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT. 12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOURS. LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... CHALLENGING FORECAST TO START OFF THE SHORT TERM WITH A QUESTION ON AERIAL EXTENT OF THUNDERSTORMS NORTH OF THE BOUNDARY DURING THE EVENING HOURS. CHANCE POPS WERE CONTINUED TO ACCOUNT FOR UNCERTAINTY IN THE N...WHILE LKLY POPS PERSIST S. TREND CONTINUES OF THE BAROCLINIC ZONE TAKING ITS SWEET OLD TIME MOVING SOUTH OF THE MASON DIXON LINE DESPITE STRONGER HEIGHT FALLS AND STRONGER WINDS BEHIND IT. POPS WERE EXTENDED INTO FRIDAY FOR NRN WV AND WRN MD TO ACCOUNT FOR THIS. CLOUD COVER WAS INCREASED AS WELL DUE TO LAYER RH IN THE LOWEST 6KFT ABOVE 85%. DRY WEATHER SHOULD TAKE HOLD SATURDAY. MOSGUIDEBC USED FOR TEMPS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... EXTENDED RANGE MODELS CONTINUE TO SHOW BENIGN WEATHER FOR THE LATTER OF THE WEEKEND INTO EARLY NEXT WEEK. AREA WILL BE UNDER NW FLOW ALOFT WHICH WILL KEEP THE HOT WEATHER /M-U 90S/ AWAY AND PROVIDE MORE SEASONAL TEMPERATURES. ECMWF INDICATES AT RICH LOW LEVEL MOISTURE SOUTH OF THE MASON DIXON LINE SUNDAY...WHICH COULD LEAD TO SCATTERED SHOWERS AND STORMS. TOWARD THE END OF THE FORECAST...H5 HEIGHTS BUILD ALLOWING THE MERCURY TO CLIMB BACK AROUND 90F BY THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE FORECAST DUE TO TIMING OF THUNDERSTORMS IMPACTING TERMINALS FM 18-2Z. IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR STRATUS. FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT. THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA. THIS WILL BE THE FOCUS FOR ACTIVITY THROUGH DUSK. PCPN WILL WANE WITH THE LOSS OF HEATING YIELDING TO MAINLY VFR WX. OUTLOOK...THURSDAY THROUGH SATURDAY... NO WIDESPREAD IFR WEATHER IS PREDICTED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT WED JUL 18 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 4:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG STEUBENVILLE 40.37N 80.65W
07/18/2012 JEFFERSON OH BROADCAST MEDIA
TREES DOWN
&&
EVENT NUMBER PBZ1200769
098Local storm report, Jul 18, 4:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 4 E WEXFORD 40.63N 79.97W
07/18/2012 ALLEGHENY PA BROADCAST MEDIA
TREES DOWN IN NORTH PARK
&&
CORRECTED EVENT
EVENT NUMBER PBZ1200768
098Local storm report, Jul 18, 5:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL LITTLETON 39.70N 80.52W
07/18/2012 E1.00 INCH WETZEL WV PUBLIC
&&
EVENT NUMBER PBZ1200771
098Local storm report, Jul 18, 5:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL LITTLETON 39.70N 80.52W
07/18/2012 E1.00 INCH WETZEL WV PUBLIC
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1200771
098Local storm report, Jul 18, 5:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLASH FLOOD PERRYOPOLIS 40.09N 79.75W
07/18/2012 FAYETTE PA 911 CALL CENTER
ROADS CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER PBZ1200772
098Local storm report, Jul 18, 5:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD UNIONTOWN 39.90N 79.72W
07/18/2012 FAYETTE PA 911 CALL CENTER
CONNELLSVILLE ST FLOODED
&&
EVENT NUMBER PBZ1200773
098The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:19 AM EDT | Special Weather Statement | PBZ | Armstrong, Clarion, Indiana, Jefferson | 56 min |
| Jul 18, 11:56 AM EDT | Special Weather Statement | PBZ | Indiana | 64 min |
| Jul 18, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 60 min |
| Jul 18, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 62 min |
| Jul 18, 1:25 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 65 min |
| Jul 18, 1:42 PM EDT | Special Weather Statement | PBZ | Allegheny | 63 min |
| Jul 18, 1:48 PM EDT | Areal Flood Advisory | PBZ | Beaver, Washington | 6 hr |
| Jul 18, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 66 min |
| Jul 18, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 58 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | PBZ | Butler | 50 min |
| Jul 18, 2:21 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jul 18, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 66 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | PBZ | Fayette | 57 min |
| Jul 18, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 64 min |
| Jul 18, 3:05 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 38 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 23 min |
| Jul 18, 3:42 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| Jul 18, 3:50 PM EDT | Special Weather Statement | PBZ | Greene | 40 min |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 56 min |
| Jul 18, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 29 min |
| Jul 18, 4:49 PM EDT | Areal Flood Advisory | PBZ | Greene | 3 hr |
| Jul 18, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 57 min |
| Jul 18, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 51 min |
| Jul 18, 5:32 PM EDT | Flash Flood Warning | PBZ | Greene | 4 hr |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 24 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | PBZ | Greene | 34 min |
| Jul 18, 1:20 PM EDT | Special Weather Statement | PBZ | Carroll, Jefferson | 55 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 44 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 27 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey | 40 min |
| Jul 18, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 60 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | PBZ | Harrison | 31 min |
| Jul 18, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison | 64 min |
| Jul 18, 4:15 PM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Jul 18, 4:19 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 56 min |
| Jul 18, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 68 min |
| Jul 18, 4:31 PM EDT | Areal Flood Advisory | PBZ | Guernsey, Muskingum, Noble | 3 hr |
| Jul 18, 4:35 PM EDT | Special Weather Statement | PBZ | Jefferson | 55 min |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Muskingum, Noble, Tuscarawas | 50 min |
| Jul 18, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 37 min |
| Jul 18, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jul 18, 6:21 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Tuscarawas | 3 hr |
| Jul 18, 12:39 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jul 18, 3:56 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Wetzel | 49 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PBZ | Marshall | 43 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | PBZ | Hancock | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.